Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 43, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 20, 2002, 3:36 PM CDT for Pointe Coupee Parish, Louisiana. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2002, 3:36 PM CDT (20:36 UTC)
- Expired
- Jun 20, 2002, 4:00 PM CDT
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Pointe Coupee Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 3:40 PM CDT | Hail 0.75 | Fordoche, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3050 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 202036 SVRNEW LAC077-202100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 335 PM CDT THU JUN 20 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA * UNTIL 400 PM CDT * AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LIVONIA...OR ABOUT 9 MILES SOUTHWEST OF NEW ROADS...MOVING WEST AT 20 MPH. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3052 9147 3070 9150 3065 9196 3043 9191
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:45 PM CDT, 51 minutes earlier.
Area forecast discussion, Jun 20, 2:45 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 245 PM CDT THU JUN 20 2002 WEAK DISTURBANCE ALOFT ROTATING AROUND THE DEVELOPING UPPER RIDGE OVER THE PLAINS COMBINED WITH INCREASING PWS AND HEATING TO TRIGGER SCATTERED SHOWERS/TSTMS OVER THE CWA...MORE NUMEROUS NRN PORTION OF SE LA. AS UPPER FEATURE CONTINUES TO MOVE SWWD TONIGHT ACTIVITIY SHOULD DIMINISH IN COMBINATION WITH DECREASING PWS AS INDICATED BY ALL MODELS TONIGHT THORUGH FRI NIGHT. KEY FEATURE WILL BE THE APPROACHING STRONG TROPICAL WAVE CURRENTLY IN THE BAHAMAS AND SOUTH FLORIDA. THIS IS PROGGED BY ALL THE MODELS TO MOVE ACROSS THE EASTERN GULF STATES TONIGHT AND FRIDAY AND ARRIVING INTO OUR AREA LATE SATURDAY AND SUNDAY CONTINUING INTO EARLY NEXT WEEK. ASSOCIATED UPPER TROUGH LIKELY TO BECOME NEARLY STATIONALRY OVER LOWER MS VALLEY HELPING TO CONTINUE TO ABOVE NOMRAL SHOWER ACTIVITY INTO THE MIDDLE OF NEXT WEEK. THIS IS WELCOME NEWS...ASSUMING IT WORKS OUT...SINCE MUCH OF THE AREA HAS BEEN IN A MODERATE DROUGHT. POPS WILL DIMINISH FRI AS MUCH DRIER AIR ALOFT SPREADS WWD OVER THE AREA BRINGING POPS TO BELOW CLIMAT. AS TROPICAL MOISTURE SPREADS BACK ACROSS THE AREA THIS WEEKEND INTO MIDDLE OF NEXT WEEK POPS WILL RANGE INTO THE 40 TO 60 PCT RANGE. MCB 68/90/67/87 1114 BTR 70/91/68/87 2114 MSY 73/89/72/86 2114 GPT 71/88/69/86 2114 .NEW...NONE LA...NONE. MS...NONE. 05
In the hours before
Special weather statement, Jun 20, 11:00 AM CDT, 4 hours 36 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-21200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT THU JUN 20 2002 .SYNOPSIS... A WEAK UPPER LEVEL LOW PRESSURE AREA NEAR THE MISSISSIPPI RIVER DELTA IN COMBINATION WITH DEEP TROPICAL MOISTURE WILL CONTINUE THE THREAT OF SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON DECREASING IN COVERAGE TONIGHT. .THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING....WIND GUSTS AROUND 30 MPH...AND BRIEF HEAVY RAINFALL AT TIMES. SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT. .ACTIONS... NONE. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:50 PM CDT | Special Marine Warning | LIX | 55 min | |
| Jun 20, 4:51 PM CDT | Special Marine Warning | LIX | 54 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.